A 26-year-old female asked:
Disclaimer

when can a simple sinus infection become something worse? took bactrim (sulfamethoxazole and trimethoprim) for 7 days, now excruciating headaches and awful smell in my nose.

4 doctor answers
Dr. John McMahan
48 years experience ENT and Head and Neck Surgery
Sinus Infection: Sinus infections are not always "simple". Causes can be a combination of bacteria, allergies, viruses, deviated septums, gerd, broken noses, polyps, tumors, foreign bodies, fungal infections, dental abscesses or fractures, hypothyroidism, lupus, sarcoidosis, diabetes and parasites. For more information see our website www.Nwnasalsinus.Com.
Answered on Mar 26, 2013
Dr. Ziad Akl
Dr. Ziad Akl answered
31 years experience Infectious Disease
Decongestant: It is important to open the nasal passages so that pus cones out. Use a nasal decongestant.
Answered on Oct 23, 2017
Dr. John McMahan
48 years experience ENT and Head and Neck Surgery
Decongestants : Nasal decongestants can be quite addicting and can make things worse in some cases. See an ENT doc if your symptoms persist for a definitive diagnosis.
Answered on Sep 28, 2016
Dr. Joseph Campanelli
29 years experience Facial Plastic Surgery
Smell concerning: The symptoms you describe are almost always the sign of something serious, especially after just completing a course of antibiotics. Consult an ENT for a thorough evaluation.
Answered on Jun 10, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 23-year-old female asked:
Dr. Robert Kwok
33 years experience Pediatrics
Doctor can examine: A "cut" means different things to different people. One person's cut may be one-fourth of an inch long, while another person's cut may be four inches ... Read More
A 32-year-old member asked:
Dr. Anthony LaBarbera
28 years experience Pediatrics
See Below: Bactrim (sulfamethoxazole and trimethoprim) is not the best choice of antibiotics for sinus treatment. You need to see your doctor again.
1
1 thank
A 35-year-old female asked:
Dr. Leila Hashemi
21 years experience Internal Medicine
Headache: Hi, if you have a Sinusitis then most probably that is the reason for ur headache, if u have any dizziness, change in ur vision, nausea/vomiting plea ... Read More
1
1 thank
A 56-year-old male asked:
Dr. John Munshower
30 years experience Family Medicine
OK: Good luck. Finish the full course of Bactrim (sulfamethoxazole and trimethoprim). Possibly the Albuterol and or terbutaline made you dizzy, BP is not ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month